Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

August 6, 2014Teller County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 6, 2014, 2:54 PM MDT for Teller County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 2:54 PM MDT (20:54 UTC)
Expired
Aug 6, 2014, 3:15 PM MDT
In force
21 min
Issued by
NWS Pueblo, CO

County Teller County, CO

The radar

The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WWUS85 KPUB 062054
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT WED AUG 6 2014
 
COZ081-084-085-062115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
254 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
DEVELOPING SHOWERS AND THUNDERSTORMS OVER CRYSTOLA...OR 14 MILES 
NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS UP TO 0.10 INCHES WILL AFFECT THE WALDO BURN SCAR 
WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN 
HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
AREAS IN AND AROUND THE WALDO BURN SCAR. 

LAT...LON 3898 10507 3901 10503 3895 10479 3884 10492
TIME...MOT...LOC 2052Z 287DEG 17KT 3898 10501 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:48 AM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 6, 11:48 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1148 AM MDT WED AUG 6 2014

.UPDATE...
ISSUED AT 1147 AM MDT WED AUG 6 2014

HAVE INCREASED POPS TO CHANCE CATEGORY FOR THE CENTRAL MTNS AND
PIKES PEAK REGION GIVEN RADAR TRENDS AND HI-RES GUIDANCE.
\/HODANISH

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM MDT WED AUG 6 2014

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO
INDICATE WEAK TO MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION WITH
A BROAD UPPER HIGH ACROSS THE SOUTHERN ROCKIES THROUGH THE SOUTHERN
HIGH PLAINS AND A BROAD UPPER TROUGH ACROSS THE WESTERN GREAT BASIN.
WATER VAPOR IMAGERY INDICATING MINOR DISTURBANCES EMBEDDED WITHIN
THE FLOW ALOFT ACROSS NORTHEASTERN UTAH AND NORTHWESTERN COLORADO
SUPPORTING ISOLATED CONVECTION ACROSS NORTHERN COLORADO AT THIS
TIME. WATER VAPOR IMAGERY IS ALSO INDICATING MUCH DRIER AIR ALOFT
HAS MOVED INTO THE AREA...WITH THE LATEST HIGHER ELEVATION
OBSERVATIONS REFLECTING THIS DRYING AS DEWPTS HAVE FALLEN INTO
THE MID TO UPPER 30S AT THIS TIME.

WEAK TO MODERATE WEST TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE
AREA TODAY...AND SLOWLY BECOMES MORE SOUTHWEST AND INCREASES THROUGH
LATE TONIGHT...AS THE WESTERN GREAT BASIN TROUGH SLOWLY MOVES EAST.
DESPITE THE DRIER AIR ALOFT ACROSS THE STATE...THERE WILL BE ENOUGH
MOISTURE TO WORK WITH THE MINOR EMBEDDED WAVES TRANSLATING ACROSS
NORTHERN COLORADO AND LATE SUMMER SOLAR HEATING TO SUPPORT SOME
CONVECTION TODAY...MAINLY OVER AND THE HIGHER TERRAIN. STORMS LOOK
TO BE FAIRLY ISOLATED AND HIGHER BASED THAN THE PAST FEW DAYS...AS
THE DRIER AIR ALOFT CONTINUES TO MIX OUT THE LOWER ATMOSPHERE. THE
BEST COVERAGE STORMS LOOKS TO BE OVER NORTHERN PORTIONS OF THE CWA
AND WITH LESS CONVECTIVE CLOUD COVER AND SLIGHT WARMING
ALOFT...SHOULD SEE HIGH TEMPERATURES ACROSS THE AREA AT OR SLIGHTLY
WARMER THAN YESTERDAY.

CONVECTION TO DIMINISH THROUGH THE EARLY EVENING...THOUGH HAVE KEPT
SLIGHT POPS ACROSS PORTIONS OF THE SW AND CENTRAL MTS THROUGH THE
OVERNIGHT HOURS WITH INCREASING UVV AND MOISTURE AHEAD OF THE GREAT
BASIN SYSTEM. HAVE ALSO KEPT SLIGHT POPS ACROSS THE PIKES PEAK
REGION THROUGH MIDNIGHT...AS LATEST MODELS AND SOUNDINGS ARE
INDICATING SOUTHERLY MID LEVEL WAA POSSIBLY AIDING IN ELEVATED
CONVECTION.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 339 AM MDT WED AUG 6 2014

ON THURSDAY...MOISTURE AGAIN LOOKS RATHER LIMITED...ESPECIALLY
OVER THE MOUNTAINS AND WESTERN VALLEYS...WHERE ONLY
ISOLATED...WEAK CONVECTION IS EXPECTED. SITUATION OVER THE PLAINS
THU STILL UNCLEAR...AS WEAK UPSLOPE FLOW AND LEE TROUGH MAY SERVE
TO FOCUS SOME CONVECTION LATE IN THE AFTERNOON. MODELS DIFFER ON
CONVECTIVE PLACEMENT...WITH GFS DEVELOPING A LARGE MCS OVER NERN
CO THU AFTERNOON...WHICH MOVES INTO KS OVERNIGHT. NAM HAS NERN CO
MCS...BUT ALSO HAS HIGHER DEWPOINTS FARTHER SOUTH ON THE
PLAINS...WITH ANOTHER ORGANIZED AREA OF CONVECTION OVER
SOUTHEASTERN CO THU NIGHT. FOR NOW...WILL KEEP MAINLY ISOLATED
POPS IN PLACE I-25 CORRIDOR AND PLAINS THU AFTERNOON/EVE...WITH
HIGHER POPS LIMITED TO NARROW BAND ALONG THE KS BORDER.

ON FRI...RATHER FLAT W-SW FLOW ALOFT CONTINUES OVER THE STATE WITH
ONLY A WEAK INFLUX OF MID LEVEL MOISTURE FORECAST. THUS EXPECT
HIGHER TERRAIN...ESPECIALLY WESTERN MOUNTAINS AND HIGH
VALLEYS...WILL SEE ANOTHER DAY WITH ONLY ISOLATED WEAK TSRA AS
SURFACE MOISTURE REMAINS LIMITED. OVER THE EASTERN MOUNTAINS AND
PLAINS...EXPECT LOW LEVELS TO BE FAIRLY MOIST IN THE WAKE OF MCS
MOVING THROUGH KS...WITH WEAK EASTERLY UPSLOPE FLOW OVER THE
REGION. AIR MASS MAY INITIALLY BE FAIRLY STABLE...THOUGH BE LATE
AFTERNOON/FRI EVENING...EXPECT AT LEAST ISOLATED CONVECTION WILL
DEVELOP WITH POTENTIAL FOR LOCALLY HEAVY RAIN ON THE PLAINS AS
SURFACE DEWPOINTS WILL BE WELL INTO THE 60S.

AIR MASS THEN GRADUALLY MOISTENS OVER MUCH OF THE REGION OVER THE
WEEKEND INTO NEXT WEEK...AS UPPER HIGH SLOWLY BUILDS BACK NORTH
THROUGH NEXT WED...ALLOWING A RENEWED INFLUX OF SUB TROPICAL
MOISTURE TO PUSH NORTHWARD OUT OF THE DESERT SOUTHWEST. EXPECT A
GRADUAL UPTURN IN CONVECTION OVER THE MOUNTAINS BEGINNING SAT AND
CONTINUING INTO NEXT WEEK WITH AT LEAST ISOLATED TSRA PUSHING ON
TO THE PLAINS EACH DAY AS WELL. TEMPS SHOULD REMAIN NEAR SEASONAL
AVERAGES MOST LOCATIONS THROUGH THE PERIOD...WITH COOLEST DAY
LIKELY FRI...WARMEST NEXT WED AS HEIGHTS AND MID LEVEL TEMPS DRIFT
UPWARD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1126 AM MDT WED AUG 6 2014

FOR KCOS...MAIN CONCERN WILL BE LOCALLY GUSTY WINDS WITH SOME WEAK
TSRA LATE THIS AFTERNOON AND EARLY EVENING...MAINLY BETWEEN 22
AND 01 UTC. OTHERWISE EXPECT VFR CONDITIONS NEXT 24H. WINDS WILL
BE MAINLY DIURALLY DRIVEN EXCEPT GUSTY NEAR TSRA.

VFR CONDITIONS EXPECTED NEXT 24H AT KPUB AND KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HODANISH
SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Aug 6, 11:36 AM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT WED AUG 6 2014

COZ058>089-093>099-071745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1136 AM MDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AS DRIER AIR CONTINUES TO SPREAD ACROSS THE REGION TODAY...ONLY
ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE BEST CHANCE OF ANY
STORMS WILL BE OVER THE CENTRAL MOUNTAINS...THE PIKES PEAK REGION
AND KIOWA COUNTY. STORMS TODAY WILL BE HIGHER BASED...WITH THE
MAIN THREATS BEING LIGHTNING AND GUSTY WINDS UP TO 40
MPH...ALTHOUGH BRIEF HEAVY RAINFALL CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF
SOUTHERN COLORADO THURSDAY AFTERNOON AND EVENING...WITH THE BEST
CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE
SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.

MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION FROM FRIDAY
THROUGH THE WEEKEND INTO EARLY NEXT WEEK...WITH SCATTERED
THUNDERSTORMS POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD.
SHEAR AND INSTABILITY WILL INCREASE FRIDAY AND SATURDAY...AND ONE
OR TWO SEVERE STORMS WILL BE POSSIBLE ON THE PLAINS...BRINGING THE
THREAT OF LARGE HAIL AND DAMAGING WINDS. OTHERWISE...THE MAIN
THREAT OF ANY STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING. ANY STORMS THAT FORM OVER THE BURN SCARS WILL BE
CAPABLE OF PRODUCING FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

HODANISH

In the hours before

Special weather statement, Aug 6, 2:54 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT WED AUG 6 2014

COZ081-084-085-062115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
254 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING SHOWERS AND THUNDERSTORMS OVER CRYSTOLA...OR 14 MILES
NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS UP TO 0.10 INCHES WILL AFFECT THE WALDO BURN SCAR
WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN
HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
AREAS IN AND AROUND THE WALDO BURN SCAR.

LAT...LON 3898 10507 3901 10503 3895 10479 3884 10492
TIME...MOT...LOC 2052Z 287DEG 17KT 3898 10501

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:14 PM MDTSpecial Weather StatementPUBPueblo31 min
Aug 5, 6:57 PM MDTSpecial Weather StatementPUBPueblo33 min
Aug 6, 5:03 PM MDTSpecial Weather StatementPUBTeller27 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.